Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

withdrawal symptoms

are there withdrawal symptoms from SEROQUEL? I take 150 mg. at nite for sleep.
4 Responses
Avatar universal
Hi there... Hate to be the bearer of bad news but you are in for one hell of a ride. I was on Zyprexa which is in the same class of drugs called atypical antipsychotics. You should have never been prescribed this for sleep. It is primarily used to treat schizophrenia and bipolar disorders and are commonly called mood stabilizers. I was prescribed Zyprexa for GAD or general anxiety disorder and told it was a good non addictive choice since I wanted of benzo's like xanax. That is would help regulate my anxiety and of course help me sleep. Bad choice and I should have researched. I am sure you slept great on it as I did the zyprexa almost too good. These drugs are being overprescribed for other issues than what their intended for. These are serious medications that mess with your brain chemistry and it will take major time for them to recover. This is a high dose you are on for sleep also. Well back to your question I went off cold turkey since I was done with the horrible side effects and just figured out this was way to heavy of a drug and not necessary since I was never bi polar or schizophrenic. I was on it for about 2 years and I am sorry to tell you this but coming off it was the worst experience of my life. It was 3 months of hell and general thought is it takes 3-5 months to come back to normal off these drugs. The ***** is they are marketed as non addictive but in fact you will have the worst w/d symptoms ever. The best way I can describe it is like a 3 month long panic or anxiety attack with severe nausea for me, and headaches combined with the a lack of appetite. The lack of appetite is beyond that at first it is like food can’t even be thought of or looked at without getting sick. I lived on protein shakes and fruit for 2 months. For me it was not until month three of being off it that it became tolerable. It was a living hell. I also had to use medication to sleep since I had severe insomnia without the Zyprexa. I hate to be the one to tell you all this but yes there are major w/d and they are long and painful. Check the web for w/d off these drugs and you will come across forums dedicated to them and the horror. I am on here since I am detoxing another notorious drug methadone, guess I am gluten for punishment or made some bad uninformed choices but Methadone while horrible I must say is easier than Zyprexa. Mind you I jumped cold turkey and there is debate if a taper to lower doses makes the symptoms less severe so you may want to go that route with your Dr. but some say does not matter because when you jump off completely you going to be sick. I would ditch that Dr. by the way and let them know they just put you in a huge painful mess. I wish you the best and will look for your response it is tough but I did it, and it can be done. Please don’t let my words deter you I am just a straight shooter but those medications are evil and if you don’t really need them no one should be on them. You are in my thoughts and I can give you support if you need it.
Avatar universal
HI i AGREE WITH AZ CARDS.....do your research on google my wife and I where recently taken off risperdaul again considered non addicting it was 3 weeks of hell and my wife is still having side effects where talking no sleep for 15 days then broken sleep with cunvulsion like awaking every 30 min it was miserable stuff coming off these meds need to be tapered az mental healthcare cut the budget and cut my wife off C/T  we took what little meds I had diveded them into 2 and went off together was no fun at all if you can get a refill and taper yourself off slowly read up on it and find out about all the side effects of sudden discontueing I compare this to withdrawals from benzos another one thats no fun at least research it to no what to expect good luck and may God be with you........Gnarly
Avatar universal
Just wanted to say that if you do have bi-polar and need a mood stabalizer they are not bad if really needed and manged by your Dr. propertly, what scared me on your post was you said it was perscribed for sleep and that is not the proper use of this medication although it will help you sleep, but if insomnia is your issue theere are better alternatives. The thing with the atypical-antipsychotics is they have been marketed to drs for off label uses like sleep and anxiety but these are powerful drugs and if not truley needed there are better routes or medication to take. Like I said in my case the Zyprexa was not needed for GAD at all and there were and are alot better alternatives. So these drugs can be life savers for poeple if turley needed but be careful for off lable uses, which seems like what is going on in your case.
Avatar universal
sorry about spelling and typo's on my phone and typing fast not proof reading LOL.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.